MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT

BARD PERIPHERAL VASCULAR, INC. VALEO BALLOON EXPANDABLE STENT
Model Number EV07262CD
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The device was returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.
 
Event or Problem Description
It was reported that upon removal from the device packaging, the balloon expandable stent was allegedly dislodged from the balloon.Another balloon expandable stent was used to perform the procedure.There was no patient contact.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Conclusion: the device was returned.A visual inspection found the stent returned on the balloon, however the stent was dislodged distally toward the distal tip.The balloon was examined under microscopic magnification and crimp marks were noted on the balloon.The investigation is confirmed for the reported dislodgment.The definitive root cause for the dislodgement could not be determined based upon the available information.It is unknown if procedural issues removing the device from the packaging contributed to the reported event.Labeling review: the current ifu (instructions for use) states: warnings: if resistance occurs during movement through the sheath/guiding catheter, the stent/catheter should be withdrawn carefully.During implantation, if resistance occurs after the stent has exited the sheath/guiding catheter or if the stent cannot be delivered to the target location, attempts to retract the stent/catheter into the sheath/guiding catheter may result in dislodgement and embolization of the stent.The stent/catheter/sheath/guiding catheter should be removed as a single unit.Precautions: inspect the valeo¿ balloon expandable biliary stent and delivery system prior to use to verify that the stent has not been damaged during shipment or handling and that the device dimensions are suitable for the specific procedure.Do not attempt to remove or adjust the stent on the delivery system.Stent/delivery system preparation: remove the stent/delivery system from its packaging [and remove the transport mandrel and balloon sheath from the distal end of the catheter if present].Inspect the stent for adherence to the balloon and centered placement in relation to the balloon marker bands.Do not reposition the stent or hand crimp.
 
Event or Problem Description

Brand Name
VALEO BALLOON EXPANDABLE STENT
Common Device Name
BALLOON EXPANDABLE STENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6843861
Report Number2020394-2017-01080
Device Sequence Number13479754
Product Code FGE
UDI-Device Identifier00801741000744
UDI-Public(01)00801741000744
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K052132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/13/2018
Device Model NumberEV07262CD
Device Catalogue NumberEV07262CD
Device Lot NumberGFAT0745
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2017
Initial Date Received by Manufacturer 08/09/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date09/05/2017
Supplement Report FDA Received Date10/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age9 YR